# SDR 2016FA0000168

- Difficulty date: April 6, 2016
- Submitted: April 8, 2016
- Operation: General aviation
- Aircraft: N581PU
- Make and model: Cirrus SR20
- Aircraft serial: 2041
- Aircraft time: 3,031 hours
- Engine: Cont IO360ES
- Engine time: 846 hours
- System (JASC): 2434 · DC Generator-Alternator
- Part: Rotor Shaft
- Part number: ES4144
- Condition: Worn
- Location: Alternator
- Part time: 582 hours
- Component: Alternator, Cont
- Component part number: 653344
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A PHASE NR 2 INSPECTION TECH NOTED BROWN DUST COMING OUT OF NR 2 ALTERNATOR FAN AREA.  WHEN ALTERNATOR WAS DISASSEMBLED FOR INSPECTION, DISCOVERED WEAR ON ROTOR SHAFT WHERE IT RIDES ON DRIVE END BEARING.  BEARING WAS FREE TO ROTATE AND NO EXCESSIVE DRAG WAS NOTED. ORIGINAL SHAFT DIAMETER MEASURES 0.6675", AND WORN AREA MEASURES 0.652".  ALTERNATOR WAS STILL FUNCTIONING BEFORE REMOVAL.
